Breaking out in hives after BA (Photo)

Before my hematoma removal yesterday I started getting a rash on my upper right breast (the one with the hematoma), and it has gotten worse and I have hives on my arms and legs! Is there anything but Benadryl and Allegra I can take bc they aren't working!! And could something else be wrong!? I don't have a temp and my breast does not feel warmer than the other. I am taking Percocet, zolft, Valium, and amoxicillin.

Doctor Answers 5

Hives suggest some allergic reaction

and besides taking the antihistamines, you should let your surgeon know, and start looking for reactions after certain medications taken.  If your pain is not horrible, switch to Motrin if okay with your surgeon and stop the Percocet.  And you can ask your surgeon if you still need the Amoxicillin as most surgeons do not continue antibiotics after your discharged unless there are concerns.  But your surgeon should be involved in helping you deal with your hives so ask him/her.


Redding Plastic Surgeon
4.8 out of 5 stars 32 reviews

Hives

I'm sorry to hear about your hives and hematoma.  You are most likely having an allergic reaction to a medication given to you during or after your surgery, such as an antibiotic, pain medication, or possibly even the prep solution.  Discuss with your doctor, as there are a variety of antihistamine and even steroid type medications that can help if necessary.  It is advisable to try to find out which medication is causing this reaction to make sure to avoid it in the future.

Jeffrey D. Wagner, MD
Indianapolis Plastic Surgeon
4.9 out of 5 stars 16 reviews

Breaking out in hives after Breast Augmentation

Sorry to hear that you had a hematoma.  There are other medications you can take that have anti-histamine properties that can be used to for itching.  However, best to find out the source of your hives which is probably related to one of the medications you are taking.  At some point you might think about going to a allergist to be tested.

Christopher Costanzo, MD
Thousand Oaks Plastic Surgeon
5.0 out of 5 stars 33 reviews

Breaking out in hives after BA

Sorry to hear about your post-op course.  

Most likely the allergic reaction is due to one of the medications you are taking.   Amoxicillin or Percocet are the most likely sources.  

I would try a tapering course of oral steroids.   I have had excellent results using a short 5 day course.   Discuss this with your surgeon and follow his/or her advice.

Good luck

Breaking out in hives after breast augmentation?

I am sorry to hear about the problem you are experiencing. Generally, patients with allergic reactions associated with swelling of the tongue/throat and/or any difficulty breathing should use emergency services (911 call) and seek urgent medical attention.

In your case specifically,  see if your plastic surgeon recommends oral or intravenous steroids,  if you don't seem to be responding to the medications you are currently using.   For what it's worth, some of my patients have reported significant relief using cold water or compresses and/or oatmeal "bathes" on the skin involved. Unfortunately, once the immune "cascade" has started, it may take several days/weeks for the allergic symptoms to resolve. Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.